Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 98, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 9, 2009, 12:06 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2009, 12:06 PM CDT (17:06 UTC)
- Expired
- Oct 9, 2009, 12:43 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Memphis radar (KNQA), 172 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 12:07 PM CDT | TSTM WND DMG | 2 W Merigold, MS | A COUPLE LARGE TREES WERE BLOWN DOWN OFF PEMBLE RD JUST W OF MERIGOLD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 8:36 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 091706
TORJAN
MSC011-133-091800-
/O.NEW.KJAN.TO.W.0098.091009T1706Z-091009T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF CLEVELAND...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...DREW...
* UNTIL 100 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RENOVA
MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
DREW BY 1225 PM CDT...
PARCHMAN AND ROME BY 1230 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
&&
LAT...LON 3400 9051 3399 9051 3399 9045 3398 9044
3382 9044 3381 9046 3375 9046 3373 9074
3391 9078 3397 9069
TIME...MOT...LOC 1706Z 258DEG 32KT 3380 9073
$$
COHEN2 follow-up statements
000
WWUS54 KJAN 091726
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1226 PM CDT FRI OCT 9 2009
MSC011-091736-
/O.CAN.KJAN.TO.W.0098.000000T0000Z-091009T1800Z/
BOLIVAR MS-
1226 PM CDT FRI OCT 9 2009
...THE TORNADO WARNING FOR EAST CENTRAL BOLIVAR COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3399 9051 3399 9045 3398 9044 3382 9044
3381 9046 3375 9046 3374 9066 3398 9066
3400 9052
TIME...MOT...LOC 1726Z 258DEG 32KT 3384 9052
$$
MSC133-091800-
/O.CON.KJAN.TO.W.0098.000000T0000Z-091009T1800Z/
SUNFLOWER MS-
1226 PM CDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN SUNFLOWER COUNTY...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR DREW MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ROME BY 1235 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3399 9051 3399 9045 3398 9044 3382 9044
3381 9046 3375 9046 3374 9066 3398 9066
3400 9052
TIME...MOT...LOC 1726Z 258DEG 32KT 3384 9052
$$
COHEN000
WWUS54 KJAN 091743
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI OCT 9 2009
MSC133-091751-
/O.CAN.KJAN.TO.W.0098.000000T0000Z-091009T1800Z/
SUNFLOWER MS-
1243 PM CDT FRI OCT 9 2009
...THE TORNADO WARNING FOR NORTHEASTERN SUNFLOWER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER TORNADO WARNING IS
NO LONGER TORNADIC. THUS...THE TORNADO WARNING FOR NORTHEASTERN
SUNFLOWER COUNTY HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR NORTHERN SUNFLOWER
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT
FRIDAY AFTERNOON FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3399 9051 3399 9045 3398 9044 3382 9044
3381 9046 3375 9046 3374 9066 3398 9066
3400 9052
TIME...MOT...LOC 1741Z 258DEG 32KT 3387 9036
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 9, 10:00 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 9, 10:00 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT FRI OCT 9 2009
.UPDATE...LINE OF SHOWERS AND THUNDERSTORMS WORKING ITS WAY ACROSS
NORTHERN LOUISIANA/SOUTHERN ARKANSAS THIS MORNING. SPC HAS ALREADY
ISSUED A TORNADO WATCH FOR THE WESTERN PORTIONS OF THE AREA. IT
CONTINUES TO LOOK LIKE THE MAIN RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS...BUT WITH THERE WILL CONTINUE TO BE A SMALL
WINDOW OVER THE NEXT FEW HOURS WERE THERE WILL BE PLENTY OF SHEAR
MAINLY OVER THE DELTA AREAS FOR A COUPLE OF TORNADOES. THERE HAVE
BEEN A FEW REPORTS OF DAMAGING WIND GUSTS TO OUR WEST AND EL DORADO
AR REPORTED A GUSTS TO 53 MPH WITH THIS LINE OF STORMS. AS THE LINE
MAKES ITS WAY FURTHER EAST EXPECT THE SEVERE RISK TO BE DIMINISHED
AS THE THERE WILL BE MUCH LESS SHEAR AND INSTABILITY EAST OF
I-55...BUT A STRONG TO SEVERE STORM CANNOT BE RULED OUT AS THOSE
AREAS WILL HEAT UP INTO THE UPPER 80S THIS AFTERNOON ALONG WITH DEW
POINTS IN THE LOW TO MID 70S. THE UPDATED FORECAST IS ALREADY OUT
AND NO OTHER CHANGES ARE NEEDED AT THIS TIME./15/
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SOUTHWEST TO NORTHEAST
ORIENTED COLD FRONT IS SAGGING SOUTHEAST THROUGH THE ARKLATEX THIS
MORNING WITH SHOWERS AND THUNDERSTORMS ON THE BOUNDARY AND A WIDE
BAND OF RAIN AND ELEVATED THUNDERSTORMS IN THE FRONTS WAKE. THIS
FRONT AND THE ASSOCIATED PRECIP WILL CREEP SOUTHEAST TOWARD THE
ARKLAMISS TODAY...PROBABLY MAKING IT INTO BOLIVAR COUNTRY (IN THE
NW) FROM 9 TO 10 AM...BUT THEN MAYBE TAKING UNTIL LATE AFTERNOON TO
APPROACH THE NATCHEZ TRACE CORRIDOR. BUT TIMING OF PRECIP IS TRICKY
BECAUSE ENOUGH INSTABILITY SHOULD DEVELOP BY LATE MORNING TO MID
AFTERNOON TO ALLOW CONVECTIVE BANDS TO START DEVELOPING A LITTLE OUT
AHEAD OF THE BOUNDARY. THE STORM PREDICTION CENTER HAS ALL OF OUR
AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT AS
PLENTY OF SHEAR WILL BE IN PLAY IN CONCERT WITH 1000 TO 2000 J/KG OF
MLCAPE. CAPPING ABOVE THE BOUNDARY LAYER AND LACK OF FORCING SHOULD
KEEP THE RISK FOR POTENT STORMS MAINLY ALONG AND NORTHWEST OF THE
TRACE THROUGH THE AFTERNOON. THIS RISK WILL SHIFT ALONG AND
SOUTHEAST OF THE TRACE EARLY THIS EVENING. LOOKS LIKE DAMAGING WIND
GUSTS WILL BE THE PRIMARY WORRY...BUT LEVELS OF LOW LEVEL WIND SHEAR
PRESENT A NON-ZERO TORNADO RISK (AND THIS RISK HAS A RELATIVE
MAXIMUM NORTH OF INTERSTATE TWENTY).
WILL ALSO BE WATCHING FOR HEAVY RAIN POTENTIAL...ESPECIALLY
CONSIDERING SOUPY AIRMASS AND SATURATED GROUND. PROBABILITIES OF
FLOODING TODAY SEEM HIGHEST NORTHWEST OF NATCHEZ TRACE...BUT THERE
ARE STILL TOO MANY QUESTION MARKS WITH REGARD TO PREFRONTAL
CONVECTION TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. IF THERE ARE
NO PREFRONTAL STORMS THEN THE HEAVIEST FRONTAL ACTIVITY SHOULD
REMAIN PROGRESSIVE ENOUGH TO KEEP TOTALS THROUGH TONIGHT PEAKING AT
NO MORE THAN AN INCH OR TWO.
EXPECT A VERY WARM START TODAY TO ALLOW FOR HIGHS EASILY WELL UP
INTO THE 80S IN MANY SPOTS BY MIDDAY TO EARLY AFTERNOON. A FEW AREAS
MAY EVEN HIT 90...AND THIS NOTION PUTS RECORDS AT GWO AND TVR IN
SOME JEOPARDY.
THE FRONT SHOULD GET THROUGH THE FORECAST AREA BY LATE TONIGHT...BUT
IT PROBABLY WONT GET MUCH FURTHER SOUTH THAN THAT BEFORE STALLING.
DESPITE THE FRONT GETTING THROUGH THE AREA...FLOW ALOFT WILL REMAIN
SOUTHWESTERLY AND WILL CONTINUE TO PUSH WARM/MOIST AIR OVER COOLER
SURFACE AIR ON SATURDAY. THERE WILL ALSO BE THE RIGHT ENTRANCE
REGION OF A STRONG HIGH LEVEL JET STREAK TO OUR NORTH TO ENHANCE
LIFT. BOTH OF THESE FACTORS ARE RECIPES FOR RAIN AND MAYBE EVEN A
FEW THUNDERSTORMS. SOME OF THE RAIN TOMORROW INTO TOMORROW EVENING
MIGHT END UP BEING SOMEWHAT HEAVY AND BRINGING AT LEAST AN
ADDITIONAL INCH TO A SW TO NE ORIENTED ZONE SOMEWHERE ALONG AND JUST
SOUTHEAST OF THE NATCHEZ TRACE. WITH ALL THE CLOUDS AND RAIN EXPECT
TEMPERATURES TO REMAIN IN THE 60S IN MOST AREAS. /BB/
.LONG TERM...SUNDAY THROUGH NEXT THURSDAY...THE ECMWF/GFS/GEFS ARE
ALL IN GOOD AGREEMENT ON RETROGRADING THE INTENSE SUBTROPICAL HIGH
CENTER FROM THE WESTERN ATLANTIC WWD INTO THE GULF OF MEXICO THIS
PERIOD. AS THIS HAPPENS...THE FRONTAL ZONE WILL RETREAT NWD AND
MOISTURE/LIFT WILL INCREASE OVER THE ARKLAMISS. WAS INITIALLY
RELUCTANT TO ACCEPT THE HIGH GFS MOS POPS FOR MON-TUES AS THE GEFS
SHOWS A GOOD DEAL OF MEMBER SPREAD IN QPF DETAILS...BUT THE ECMWF
FULLY SUPPORTS IT AND REALLY HAVE NO COMPELLING REASON TO NOT EXCEPT
GFS MOS. WOULD IMAGINE LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY
GIVEN THE PRECIPITABLE WATER FORECAST TO BE > TWO INCHES. THE
FORECASTED SHEAR/INSTABILITY LOOKS INSUFFICIENT FOR MUCH IN THE WAY
OF SEVERE WEATHER RISK.
WEDNESDAY AND THURSDAY...IT IS LOOKING LESS AND LESS LIKELY THAT
COOL HIGH PRESSURE WILL MAKE A SURGE SOUTHWARD INTO THE FORECAST
AREA NEXT WEEK GIVEN THE DOMINANCE OF THE SUBTROPICAL HIGH AND
UNUSUALLY HIGH HEIGHTS OVER THE AREA...EVEN THOUGH THE 00Z GFS DOES
SHOW A GLANCING BLOW OF COOLER AIR UNDER-CUTTING THE MID/UPPER LEVEL
HIGH. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE TROUGH
COULD APPROACH THE AREA LATE NEXT WEEK RESULTING ANOTHER MAJOR ROUND
OF RAINFALL AND THERE IS STILL PLENTY OF TIME TO WATCH FOR THAT. /EC/
&&
.AVIATION...BROKEN MVFR DECKS AND GUSTY SOUTH WINDS ARE BEING
OBSERVED THIS MORNING AHEAD OF AN APPROACHING SQUALL LINE THAT
SHOULD MOVE INTO VCTY OF GLH 16-17Z. A PEAK WIND OF 53KTS WAS
OBSERVED WITH THE LINE OF THUNDERSTORMS AS IT PASSED KPBF. THE LINE
OF THUNDERSTORMS WAS JUST AHEAD OF A COLD FRONT THAT WILL BRING A
WIND SHIFT OUT OF THE NORTHWEST WITH ITS PASSAGE. THE COLD FRONT
WILL ENTER SOUTHEAST ARKANSAS BY 11 AM...AND THEN SLOWLY PUSH
SOUTHEAST TO THE NATCHEZ TRACE CORRIDOR BY LATE AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS COULD BREAK OUT IN ADVANCE OF THIS LINE
THIS AFTERNOON...BUT MOST OF THE BAD WEATHER RISK WITH COME ALONG
THE FRONT. ANTICIPATE IFR CEILINGS AND RAIN TO LAST FROM LATE THIS
AFTERNOON THROUGH TONIGHT AFTER THE FRONT PASSES THROUGH. THE FRONT
SHOULD STALL NEAR THE COAST TOMORROW AND ADDITIONAL RAIN AND A FEW
EMBEDDED THUNDERSTORMS WILL FORM NORTH OF THE FRONT AND AFFECT MUCH
OF THE AREA. IFR/MVFR CONDITIONS MAY PREVAIL AT NEARLY ALL SITES ALL
DAY ON SATURDAY. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 88 61 67 58 / 62 89 76 42
MERIDIAN 89 65 69 59 / 43 85 79 55
VICKSBURG 83 58 65 57 / 89 83 57 31
HATTIESBURG 88 69 72 63 / 35 74 68 54
NATCHEZ 85 61 67 58 / 77 85 72 43
GREENVILLE 80 55 64 52 / 100 61 31 15
GREENWOOD 83 56 63 55 / 96 73 43 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR MSZ018-019-025>028-034>037-040>043-047>049-
053-059.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON FOR ARZ074-075.
&&
BB/EC
UPDATE:15/22Hazardous weather outlook, Oct 9, 5:21 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 521 AM CDT FRI OCT 9 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053-059-101030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-JEFFERSON- 521 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE THROUGH EARLY THIS EVENING AS A COLD FRONT PUSHES INTO THE REGION. LOCATIONS NORTHWEST OF A GRENADA TO BASTROP LINE MAY SEE THIS STRONG ACTIVITY BEFORE NOON. GUSTY WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH AREAS NORTH OF INTERSTATE TWENTY. IN ADDITION...GUSTY SOUTH WINDS CAN BE EXPECTED IN ADVANCE OF THIS FRONT FROM MID MORNING THROUGH MID AFTERNOON. SUSTAINED WINDS OF 20 MPH WILL BE COMMON WITH PERIODIC GUSTS UP TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM TODAY FOR LOCATIONS IN THE ARKLAMISS ALONG AND NORTHWEST OF A GRENADA...TO JACKSON...TO LAKE LARTO LOUISIANA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY. MSZ029>033-038-039-044>046-050>052-054>058-060>066-072>074-101030- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 521 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS...ALONG WITH SOME LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE EARLY THIS AFTERNOON THROUGH EARLY SATURDAY MORNING AS A COLD FRONT PUSHES INTO THE REGION. LOCATIONS ALONG AND SOUTHEAST OF THE INTERSTATE 59 CORRIDOR MAY NOT EXPERIENCE ANY STORMS UNTIL A FEW HOURS AFTER SUNSET. GUSTY WINDS UP TO 50 OR 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LOCALIZED 1 TO 2 INCHES OF RAINFALL. HOWEVER...AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT WITH THIS ACTIVITY AS IT PUSH THROUGH AREAS NORTH OF INTERSTATE TWENTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH EARLY MORNING SATURDAY BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Oct 9, 10:59 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG BASTROP 32.77N 91.91W
10/09/2009 MOREHOUSE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
OVER THE WESTERN HALF OF THE COUNTY.
&&
BYRDLocal storm report, Oct 9, 11:01 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG BASTROP 32.77N 91.91W
10/09/2009 MOREHOUSE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT SEVERAL TREES ARE DOWN
OVER THE WESTERN HALF OF THE PARISH.
&&
BYRDLocal storm report, Oct 9, 11:16 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG WEST CROSSETT 33.14N 92.02W
10/09/2009 ASHLEY AR EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN.
1059 AM TSTM WND DMG 10 SE HAMBURG 33.12N 91.67W
10/09/2009 ASHLEY AR EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 8 BETWEEN HAMBURG AND
PARKDALE.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 81 min |
| Oct 9, 11:17 AM CDT | Tornado Warning | JAN | Bolivar | 58 min |
| Oct 9, 11:29 AM CDT | Tornado Warning | JAN | Washington | 46 min |
| Oct 9, 11:35 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 55 min |
| Oct 9, 12:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 60 min |
| Oct 9, 12:03 PM CDT | Tornado Warning | JAN | Leflore, Sunflower | 57 min |
| Oct 9, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 66 min |
| Oct 9, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery, Yazoo | 64 min |
| Oct 9, 1:44 PM CDT | Tornado Warning | JAN | Grenada, Webster | 21 min |
| Oct 9, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 55 min |
| Oct 9, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 44 min |
| Oct 9, 2:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Noxubee, Oktibbeha, Winston | 46 min |
| Oct 9, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Webster | 50 min |
| Oct 9, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 63 min |
| Oct 9, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Oct 9, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Oct 9, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 25 min |
| Oct 9, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton | 54 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.